Hail, Pasco
- When
- April 11, 8:10 PM EST
- Where
- Pasco County, 4.58 mi SE of Aripeka
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.383, -82.617
Penny size hail was reported by a trained spotter in the Shady Hills area.
A warm front extended from Alabama to southern Florida early in the morning. Moist and unstable air riding over the front combined with a 60 knot upper level jet to produce storms with hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A warm front extended from Alabama to southern Florida early in the morning. Moist and unstable air riding over the front combined with a 60 knot upper level jet to produce storms with hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 11, 7:50 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 850 PM EDT WED APR 11 2007 ...HIGHER CHANCES OF RAIN TONIGHT ESPECIALLY OVER THE NATURE COAST COUNTIES... .DISCUSSION...A LARGE AREA OF SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPED OVER THE OFFSHORE WATERS EARLIER THIS AFTERNOON AND HAS PERSISTED THROUGH THE EARLY EVENING HOURS. SOME ISOLATED CELLS ARE MOVING INTO THE NATURE COAST WITH OCCASIONAL TO FREQUENT LIGHTNING ACTIVITY. THIS WEATHER IS DEVELOPING AHEAD OF A FRONTAL BOUNDARY MOVING EAST FROM THE NORTHEAST GULF WATERS. THE STRONGEST CELLS REMAIN OVER THE OFFSHORE WATERS AND SO FAR THE TREND HAS BEEN TO WEAKEN AS THEY APPROACH LAND. BUT CANT RULE OUT SOME STRAY STRONG THUNDERSTORMS DEVELOPING UNTIL MIDNIGHT WITH OCCASIONAL DOWNPOURS. EVENING POPS WILL BE INCREASED TO 50 PERCENT FOR THE NATURE COAST...40 PERCENT FROM PINELLAS THROUGH SARASOTA AND MOST OF THE INTERIOR COUNTIES...AND 20 PERCENT OVER THE SOUTH. THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER MIDNIGHT WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT. THE REST OF THE FORECAST PACKAGE LOOKS GOOD AND NO FURTHER ADJUSTMENTS WILL BE MADE. && .AVIATION...A BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE ADJACENT GULF WATERS THIS EVENING WILL MOVE ONSHORE AROUND 03Z AND WILL PRODUCE MVFR WITH LOCALIZED IFR CEILINGS/VISIBILITIES FROM SARASOTA AIRPORT NORTH TO TAMPA INTERNATIONAL...WITH REMNANT SHOWERS OR ISOLATED THUNDERSTORMS WITH MVFR/LOCAL IFR CIGS/VSBYS SPREADING SOUTH INTO THE FORT MYERS/REGIONAL SOUTHWEST TERMINALS BETWEEN 06-08Z. IN THE WAKE OF THE SHOWERS AND THUNDERSTORMS...SOME LOW IFR/LIFR CEILINGS IN LOW STRATUS WILL BE POSSIBLE AT ALL TERMINAL SITES OVERNIGHT THROUGH SUNRISE THURSDAY MORNING. DRIER AIR MOVING INTO THE REGION ON THURSDAY IN THE WAKE OF A COLD FRONT WILL HELP TO SCOUR OUT THE LOW CLOUDS WITH VFR CONDITIONS RETURNING TO ALL TERMINAL SITES BY MID/LATE MORNING ON THURSDAY. && .MARINE...A LINE OF STRONG THUNDERSTORMS IS NOW MOVING OVER THE OFFSHORE NORTHERN AND CENTRAL WATERS. CONDITIONS WILL RAPIDLY DETERIORATE WHERE THESE STORMS ARE DEVELOPING WITH BRIEF PERIODS OF HIGH WAVES...GUSTY WINDS AND SOME POSSIBLE LARGE HAIL. THIS LINE WILL CONTINUE TO MOVE ACROSS THE NORTHERN AND CENTRAL WATERS THROUGH THE REST OF THE EVENING AND SHOULD BEGIN A WEAKENING TREND AFTER MIDNIGHT...BUT STILL SOME ISOLATED CELLS MAY REMAIN STRONG OVERNIGHT. STAY TUNED TO YOUR NOAA WEATHER RADIO OR MEDIA OUTLETS FOR THE LATEST BULLETINS FROM THE TAMPA BAY NATIONAL WEATHER SERVICE OFFICE. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION....AR AVIATION...JCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EDT WED APR 11 2007 FLZ039-042-043-048>052-055>057-060>062-065-111500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 504 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FOG IMPACT... AREAS OF FOG...LOCALLY DENSE IN SPOTS...HAVE DEVELOPED ACROSS THE NATURE COAST EARLY THIS MORNING. THIS FOG COULD BE SLOW TO BURN OFF AS WARM AND HUMID AIR MOVES INTO THE REGION. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES UNTIL THE FOG BURNS OFF. ...THUNDERSTORM IMPACT... SUNSHINE WILL RETURN TO THE REGION TODAY...ALLOWING AFTERNOON TEMPERATURES TO CLIMB WELL INTO THE 80S. VERY HUMID AIR WILL OVERSPREAD THE REGION AS WELL...WITH DEW POINTS CLIMBING TO AROUND 70 DEGREES. THIS WILL SET THE STAGE FOR AFTERNOON SHOWERS AND THUNDERSTORMS...WITH THE BEST COVERAGE AWAY FROM THE COAST AND TO THE NORTH OF TAMPA BAY. VERY DRY AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE SHOULD KEEP THUNDERSTORMS SHORT LIVED AND NOT VERY STRONG...BUT ANY THUNDERSTORM CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY AIR MAY CAUSE SOME FIRE WEATHER CONCERNS ON FRIDAY... ESPECIALLY NORTH OF THE TAMPA AREA. RELATIVE HUMIDITIES ARE FORECAST TO FALL TO BETWEEN 30 AND 35 PERCENT FOR A FEW HOURS IN THE AFTERNOON. A COLD FRONT IS FORECAST TO APPROACH THE AREA SATURDAY NIGHT AND MOVE THROUGH ON SUNDAY. A LINE OF SHOWERS AND THUNDERSTORMS MAY PRECEDE THE FRONT...BUT IT IS TOO EARLY TO SAY WHETHER OR NOT STRONG THUNDERSTORMS WILL OCCUR. FOR THE MARINERS...WINDS AND SEAS ARE FORECAST TO REACH SMALL CRAFT ADVISORY LEVELS AHEAD OF THE FRONT ON SATURDAY AND CONTINUE ON SUNDAY. MARINERS SHOULD PAY CLOSE ATTENTION TO FUTURE FORECASTS IF PLANNING TRIPS THIS COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 825 PM EDT WED APR 11 2007 FLZ048-120115- HERNANDO- 825 PM EDT WED APR 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT HERNANDO COUNTY... STRONG THUNDERSTORMS...MOVING EAST AT 30 MPH...WILL AFFECT HERNANDO BEACH...ARIPEKA...WEEKI WACHEE AND BROOKSVILLE...UNTIL 915 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. OCCASIONAL CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD EXERCISE CAUTION. JCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 857 PM EDT WED APR 11 2007 FLZ049-120145- PASCO- 857 PM EDT WED APR 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT PASCO COUNTY... STRONG THUNDERSTORMS MOVING EAST AT 30 MPH...WILL AFFECT PORT RICHEY...NEW PORT RICHEY...JASMINE ESTATES...MOON LAKE ESTATE... DARBY...SAN ANTONIO...DADE CITY...AND HUDSON...UNTIL 945 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. OCCASIONAL CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD EXERCISE CAUTION. JCM
The Tampa radar (KTBW), 78 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Penny size hail was reported by a trained spotter in the Shady Hills area.
Damaging down burst winds downed a tree onto a vehicle with one person trapped inside 2 miles northwest of Dade City. Trees and wires were downed in Dade City at the intersection of Rose Avenue and 14th Street.
Nickel size hail was reported near the intersection of Interstate 4 and Highway 301.
The wind gust was measured from a home weather station.
An amateur radio operator reported nickel size hail at the intersection of Highway 98 and Wedgewood Estates Blvd.
A line of thunderstorms moved through Winter Haven and tore an aluminum roof off of a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17519, 17567, 17520, 17568, 17521, 17569.